Thunderstorm Wind, Clarion
- When
- July 13, 11:41 PM EST
- Where
- Clarion County, 1.04 mi E of Haskill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.400, -79.260
State Official reported a tree down.
Thunderstorm complex, associated with an upper level shortwave, moved into eastern Ohio and western Pennsylvania late on the 13th. While it was weakening, some wind damage was reported over Coshocton OH and in Clarion and Forest counties in PA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Thunderstorm complex, associated with an upper level shortwave, moved into eastern Ohio and western Pennsylvania late on the 13th. While it was weakening, some wind damage was reported over Coshocton OH and in Clarion and Forest counties in PA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 9:11 PM EST, 2 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 1011 PM EDT WED JUL 13 2016 .SYNOPSIS... Shower and thunderstorm chances will increase ahead of and along a passing front on Thursday. Seasonable temperatures and less humid conditions are expected for the weekend. && .NEAR TERM /THROUGH THURSDAY/... Thunderstorm complex over OH, associated with an upper shortwave, is projected to weaken as it crosses into western PA, where conditions are expected to become increasingly more stable with the loss of heating, per the latest hi res model guidance and SPC mesoanalysis. A few strong storms with gusts to 40-50mph may still be possible over the next hour or so as has been recorded at some surface obs, but the overall trend is for the threat to diminish. Regardless, have maintained high chance pops tonight for the remains of the complex. Pops will be ramped up tomorrow, with the mid level trough and front approaching. Previous... Mid-level trough axis will be nearly bi-secting our forecast area by Thursday morning. Expect showers and possible thunderstorms to be ongoing for the commute, primarily west of Pittsburgh. Exact timing of the wave and resultant rain will directly impact the ability to produce thunderstorms Thursday afternoon. Currently, the best potential for stronger thunderstorms looks to be across our southern zones where deeper instability and better shear should reside. The forecast area remains in a day 2 Marginal risk from SPC. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... Any remaining showers and storms will diminish Thursday evening as stability increases and a shortwave exits east. Isolated showers were maintained on Friday with the longwave trough over the northeast but latest forecast soundings indicate largely stable conditions so coverage should be minimal with a focus across northern zones. Removed mention of precipitation Saturday as high pressure builds from the west. Temperatures and dewpoints were adjusted by blending in latest guidance which brought values close to ensemble means. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Dry conditions and seasonal temperatures will continue Sunday as high pressure remains the dominant feature. The longwave pattern will amplify as a significant ridge builds over the central US. This will result in northwesterly flow over the forecast area through the first half of next week with periodic chances for shower/storm activity as shortwaves propagate through the longwave pattern. Temperatures will likely trend higher through the end of the week as the aforementioned ridge begins to shift east. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... Showers and thunderstorms may be possible at several of the TAF sites overnight, but confidence is highest in the western-most sites where instability is best early. Will generally apply TEMPO groups for restrictions, mainly for visibility. Behind the showers and storms, some mvfr ceilings may be possible based on observations upstream, but at this time these restrictions were only added to KFKL and KDUJ where confidence is higher based LAMP/SREF guidance. Restrictions will be possible again on Tuesday as showers and storms redevelop in advance of a front. At this time, opted to keep VCTS mention after 15z. .OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/... Restrictions are likely again Saturday with a crossing upper trough. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 342 AM EDT WED JUL 13 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 342 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1135 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 W CHILI 40.36N 81.87W
07/13/2016 COSHOCTON OH TRAINED SPOTTER
TREES DOWN ACROSS PORTIONS OF NORTHWEST
COSHOCTON COUNTY.
&&
RESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1136 PM EDT WED JUL 13 2016
PAZ007-008-013-014-140415-
VENANGO-MERCER-LAWRENCE-BUTLER-
1136 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...WESTERN
VENANGO...NORTHERN BUTLER AND LAWRENCE COUNTIES...
AT 1136 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR KINSMAN TO NEAR NEW WATERFORD.
MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...HERMITAGE...SHARON...BUTLER...GROVE CITY...FRANKLIN...
SHARPSVILLE...HOMEACRE-LYNDORA...GREENVILLE...SUGARCREEK...FARRELL...
SHANOR-NORTHVUE...SLIPPERY ROCK...NEW WILMINGTON...OAKWOOD...
NEW CASTLE NORTHWEST...MERCER...NEW BEAVER...PULASKI AND PROSPECT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 1 AND 4.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 93 AND 136.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 40.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 14.
LAT...LON 4162 7974 4087 7979 4089 8052 4149 8052
4149 8028 4148 8013 4149 8012 4149 8001
4150 7998 4151 7998 4151 7996 4154 7994
4154 7993 4157 7989 4159 7985 4160 7985
4160 7983 4162 7983
TIME...MOT...LOC 0336Z 258DEG 35KT 4148 8053 4089 8057
07SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1140 PM EDT WED JUL 13 2016
OHZ057-140415-
MUSKINGUM-
1140 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MUSKINGUM COUNTY...
AT 1140 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF HANOVER...OR 8 MILES NORTHWEST OF ZANESVILLE...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...NEW CONCORD...SOUTH ZANESVILLE...NORTH ZANESVILLE...
PLEASANT GROVE...GRATIOT...NORWICH...DRAKE...OTSEGO...
CHANDLERSVILLE...BRIDGEVILLE...DUNCAN FALLS AND DILLON STATE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO NEAR MILE MARKER 143...AND
BETWEEN MILE
MARKERS 145 AND 169.
LAT...LON 3995 8223 3995 8220 4009 8219 4014 8175
3987 8173 3990 8216 3991 8217 3991 8223
TIME...MOT...LOC 0340Z 266DEG 27KT 4000 8217
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1155 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 1 N ROGERS 40.81N 80.63W
07/13/2016 COLUMBIANA OH LAW ENFORCEMENT
ONE TREE DOWN NEAR ROGERS.
&&
RESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1159 PM EDT WED JUL 13 2016
OHZ040-041-049-050-PAZ013-014-020-029-WVZ001-002-140430-
JEFFERSON-COLUMBIANA-HARRISON-CARROLL-WASHINGTON-LAWRENCE-BUTLER-
BEAVER-BROOKE-HANCOCK-
1159 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE AREA...
AT 1159 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR EAST PALESTINE TO 8 MILES NORTHEAST
OF FREEPORT. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRANBERRY...WEIRTON...STEUBENVILLE...BUTLER...EAST LIVERPOOL...
ALIQUIPPA...BEAVER FALLS...COLUMBIANA...MONACA...EAST PALESTINE...
WELLSVILLE...CADIZ...WELLSBURG...ECONOMY...ELLWOOD CITY...AMBRIDGE...
HOMEACRE-LYNDORA...NEW BRIGHTON...TORONTO AND BEAVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 2 AND 29.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 78 AND 94.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 49.
LAT...LON 4087 7980 4067 8007 4067 8015 4062 8014
4048 8036 4045 8038 4028 8061 4025 8131
4090 8061 4090 8049 4095 8052
TIME...MOT...LOC 0359Z 272DEG 30KT 4090 8052 4031 8116
07SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1215 AM EDT THU JUL 14 2016
PAZ007>009-013>015-022-140500-
VENANGO-MERCER-CLARION-LAWRENCE-BUTLER-FOREST-ARMSTRONG-
1215 AM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE AREA...
AT 1215 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SUGARCREEK TO NEAR
GROVE CITY TO NEAR OAKWOOD. MOVEMENT WAS EAST AT 45 MPH. OTHER
STRONG STORMS WERE LOCATED ACROSS CENTRAL CLARION AND EASTERN
VENANGO COUNTIES.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...BUTLER...OIL CITY...GROVE CITY...FRANKLIN...CLARION...
MARIENVILLE...KNOX...RIMERSBURG...HOMEACRE-LYNDORA...SUGARCREEK...
SHANOR-NORTHVUE...SLIPPERY ROCK...OAKWOOD...NEW CASTLE NORTHWEST...
TIONESTA...NEW BEAVER...HASSON HEIGHTS...PROSPECT AND STONEBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 2 AND 5.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 93 AND 114.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 20 AND 69.
LAT...LON 4133 7915 4134 7916 4132 7917 4134 7918
4133 7919 4133 7921 4124 7921 4087 7947
4088 8052 4119 8015 4149 8003 4151 7996
4156 7991 4163 7948 4162 7900
TIME...MOT...LOC 0415Z 258DEG 37KT 4149 7996 4121 8007 4095 8039
07The State College radar (KCCX), 118 km away, was scanning. The volume nearest the first event began at 04:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
State Official reported a tree down.
County 911 call center reported several trees and wires down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648255, 648256.